MAUDE Adverse Event Report: C. R. BARD, INC. BARD® PREVENT® ANTI-REFLUX FILTER; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

C. R. BARD, INC. BARD® PREVENT® ANTI-REFLUX FILTER; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number 0046000
Health Effect - Clinical Codes Vomiting (2144); Gastrointestinal Regurgitation (4477)
Date of Event 01/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A salem sump nasogastric tube was placed for decompression.The bard prevent anti-reflux filter was placed upside down in the air vent.The tube was not decompressing patient's stomach, and patient was able to vomit around tube.During nursing peer review, it was identified the product's instructions are not clear on way to insert.The instructions state "firmly seat tapered end of anti-reflux filter in blue air lumen vent of ng tube." the registered nurses (rns) involved and other rns asked about the placement of filter felt the package instructions left too room for interpretation and it was not clear.The rns would like more description of insertion blue end into the blue air vent or an arrow to show direction for insertion.Currently the device has a label stating infuse air only.

Brand Name
BARD® PREVENT® ANTI-REFLUX FILTER
Common Device Name
TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
C. R. BARD, INC.
8195 industrial blvd
covington GA 30014
MDR Report Key19319890
Report Number19319890
Device Sequence Number12656732
Product Code FEG
UDI-Device Identifier00801741052286
UDI-Public(01)00801741052286
Combination Product (Y/N)N
Initial Reporter StateIA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/13/2024
Report Date (Section F) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number0046000
Device Catalogue Number0046000
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/15/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA03/13/2024